Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 535, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 26, 2007, 2:18 PM MDT for Eddy County, New Mexico. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2007, 2:18 PM MDT (20:18 UTC)
- Expired
- Sep 26, 2007, 3:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 180 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 2:28 PM MDT | HAIL 1.75 | 22 Nw Carlsbad, NM | |
| Sep 26, 2:34 PM MDT | TORNADO | 12 Sw Seven Rivers, NM | THE PUBLIC REPORTED A TORNADO ONE MILE NORTH OF THE INDIAN BASIN GAS PLANT. |
| Sep 26, 3:00 PM MDT | HAIL 0.75 | 12 Sw Seven Rivers, NM | PENNY SIZED HAIL FELL AT THE INDIAN BASIN GAS PLANT. |
| Sep 26, 3:12 PM MDT | HAIL 1 | 10 Nw Carlsbad, NM | |
| Sep 26, 3:22 PM MDT | HAIL 1 | 12 Nw Carlsbad, NM | QUARTER SIZED HAIL FELL AT THE INTERSECTION OF U.S. HIGHWAY 285 AND TEXAS STATE HIGHWAY 137. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 262020 SVRMAF NMC015-262115- /O.NEW.KMAF.SV.W.0535.070926T2018Z-070926T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM MDT WED SEP 26 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 315 PM MDT * AT 216 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF SEVEN RIVERS...OR 19 MILES SOUTHWEST OF ARTESIA. ANOTHER SEVERE STORM IS JUSTS SOUTH OF ARTSEIA.. THESE STORMS ARE MOVING SOUTHEAST AT 15 MPH. * THESE SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS... ATOKA... SEVEN RIVERS... LAKEWOOD... AVALON... CARLSBAD NORTH... THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3274 10397 3237 10402 3232 10474 3285 10471 TIME...MOT...LOC 2018Z 282DEG 15KT 3260 10457 $$
1 follow-up statement
000 WWUS54 KMAF 262051 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CDT WED SEP 26 2007 NMC015-262115- /O.CON.KMAF.SV.W.0535.000000T0000Z-070926T2115Z/ EDDY NM- 245 PM MDT WED SEP 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL EDDY COUNTY... AT 228 PM MDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL 9 MILES WEST OF SEVEN RIVERS OR 22 MILES NORTHWEST OF CARLSBAD. AT 242 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF SEVEN RIVERS...OR ABOUT 16 MILES NORTHWEST OF CARLSBAD...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SEVEN RIVERS...CARLSBAD AND U.S. HIGHWAY 285. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3274 10397 3237 10402 3232 10474 3285 10471 TIME...MOT...LOC 2045Z 291DEG 16KT 3254 10449 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 1:43 PM MDT, 35 minutes earlier.
Area forecast discussion, Sep 26, 1:43 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT WED SEP 26 2007 .DISCUSSION... A FRONTAL BOUNDARY REMAINED DRAPED OVER PORTIONS OF THE NORTHERN CWA THIS AFTERNOON...ALTHOUGH IT WAS FAIRLY DIFFUSE. SHOWERS AND A FEW THUNDERSTORMS PERSISTED OVER THE DAVIS/GLASS MOUNTAINS THIS AFTERNOON...WHILE ADDITIONAL CONVECTION RECENTLY DEVELOPED OVER SOUTHEASTERN NEW MEXICO. BOTH AREAS APPEAR TO BE ASSOCIATED WITH A SHORTWAVE TROUGH...IF NOT TWO...WITHIN A PLUME OF MID/UPPER LEVEL MOISTURE WITHIN FASTER FLOW ALOFT SANDWICHED BETWEEN A PASSING UPPER TROUGH TO THE NORTH OVER THE PLAINS AND A FLAT UPPER RIDGE OVER MEXICO. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN THROUGH THE AFTERNOON AS SAID SHORTWAVE TROUGH(S) TREK EASTWARD OVER THE CWA. MID LEVEL LAPSE RATES NEAR 7 C/KM... ALONG WITH 0 TO 6 KM BULK SHEAR VALUES OF 30 TO 40 KT WILL LIKELY YIELD SOME SEVERE STORMS OVER THESE AREAS THROUGH THE AFTERNOON AND INTO THE EVENING. A MODEST LOW LEVEL JET IS PROGGED TO KICK UP OVER THE EASTERN CWA THIS EVENING...AND ALONG WITH THE RRQ OF A 90+ KT H25 JET...POSSIBLY ALLOW FOR A SMALL MCS TO DEVELOP FROM AFTERNOON CONVECTION. THEREFORE...EXPECT THESE STORMS TO ADVECT EASTWARD INTO THE PLAINS INTO THE EVENING...IF NOT DEVELOP ON THE OLD FRONTAL BOUNDARY WHERE LOW LEVEL MOISTURE HAS POOLED. HAVE INCREASED POPS OVER THE PERMIAN BASIN FOR THIS EVENTUALITY. WOULD HAVE GONE FOR HIGHER POPS FURTHER SOUTH OFF THE DAVIS MOUNTAINS...BUT IT APPEARS THE BEST MID LEVEL SUPPORT...H85 LLJ...SURFACE BOUNDARY POSITION AND UPPER ENTRANCE REGION FAVOR AREAS FURTHER NORTH. THE FLOW ALOFT WILL BECOME MORE NORTHWESTERLY THURSDAY AS THE UPPER RIDGE AMPLIFIES BETWEEN EASTWARD EXITING PLAINS TROUGH AND ANOTHER DEEPER UPPER TROUGH APPROACHING THE WEST COAST. FLOW ALOFT WILL THEN BECOME SOUTHWESTERLY AS THE UPPER RIDGE ROLLS EASTWARD AHEAD OF THIS STRONGER UPPER TROUGH...AND STAYS THAT WAY THROUGH SATURDAY. SEVERAL SHORTWAVE TROUGHS DEPICTED WITHIN FLOW BETWEEN THESE FEATURES THURSDAY THROUGH SATURDAY...SO HAVE KEPT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST EACH DAY. AS THE BASE OF THIS UPPER TROUGH SWINGS BY TO THE NORTH SATURDAY...MID LEVEL WINDS WILL INCREASE OVER SOUTHEAST NEW MEXICO. AT THIS TIME...IT APPEARS THE STRONGER WINDS WILL STAY WELL NORTH OF THE CWA. SHEAR DECREASES ALSO...SO SEVERE STORMS LOOK TO BE FAIRLY LIMITED EACH DAY TOO. LEFT SUNDAY DRY FOR NOW AS THE UPPER RIDGE MAY MAKE A BRIEF GUEST APPEARANCE THEN...BUT ADDED A SLIGHT CHANCE OF RAIN TO THE HIGHER TERRAIN AS THE RIDGE FLATTENS AS THE NEXT SHORTWAVE TROUGH MOVES THROUGH THE ROCKIES. TEMPERATURES WILL GENERALLY BE ABOVE NORMAL MOST LOCATIONS THROUGH SATURDAY...THEN AT OR SLIGHTLY ABOVE SUNDAY ONWARD AS A SURFACE RIDGE BACKDOORS INTO THE CWA BEHIND THE STRONG UPPER TROUGH THAT PASSES BY TO THE NORTH ON SATURDAY/SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 87 64 87 / 30 10 10 10 CARLSBAD NM 61 90 61 90 / 20 20 10 10 DRYDEN TX 68 90 67 90 / 20 10 10 10 FORT STOCKTON TX 67 92 66 90 / 30 20 10 10 GUADALUPE PASS TX 62 81 62 81 / 20 20 20 10 HOBBS NM 59 87 63 87 / 30 10 20 10 MARFA TX 55 82 54 81 / 20 20 20 20 MIDLAND INTL AIRPORT TX 65 89 64 88 / 30 10 10 10 ODESSA TX 66 89 65 88 / 30 10 10 10 WINK TX 66 96 67 94 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/99
Hazardous weather outlook, Sep 26, 1:02 PM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT WED SEP 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 202 PM CDT WED SEP 26 2007 /102 PM MDT WED SEP 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON WILL BE OVER SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN EXTENDING ACROSS THE UPPER TRAN PECOS INTO THE DAVIS MOUNTAINS AREA. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH FLOODING OF LOW LYING AND FLOOD PRONE AREAS POSSIBLE. SCATTERED THUNDERSTORMS WILL CONTINUE OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE AS STRONG...SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER AREAS WEST OF THE PECOS RIVER THURSDAY. SOME OF THE THUNDERSTORMS MAY BECOME MARGINALLY SEVERE WITH STRONG WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 26, 12:30 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CDT WED SEP 26 2007 NMZ028-261930- EDDY COUNTY PLAINS- 1230 PM MDT WED SEP 26 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF HOPE AT 1230 PM MDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. STRONG GUSTY WINDS...HAIL... HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:09 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 66 min |
| Sep 26, 3:08 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 67 min |
| Sep 26, 4:14 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.